Louisiana, 2001

Damaging Wind in Louisiana, August 27, 2001

August 27, 2001 · NWS LIX · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$3,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before the first event at Aug 27, 1:00 PM CST, 2 hours 40 minutes earlier.

Area forecast discussion, Aug 27, 1:00 PM CST, 2 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA
200 PM CDT MON AUG 27 2001

MODELS INDICATE A WET FORECAST. THE 500 MILLIBAR RIDGE WILL EXTEND
EAST TO WEST ACROSS THE CENTRAL AND SOUTHERN GULF THROUGH SATURDAY.
THE 500 LOW OVER WEST TEXAS WILL BEGIN TO MOVE TO THE NORTHEAST
TUESDAY NIGHT AND WEAKEN AS IT MOVES INTO THE MID MISSISSIPPI
VALLEY ON FRIDAY. A SERIES OF WEAK TROUGHS AT 500 MILLIBARS WILL
MOVE EAST TO NORTHEAST ACROSS THE LOWER MISSISSIPPI VALLEY. MODELS
INDICATE GOOD POSITIVE OMEGA ON TUESDAY WITH A WEAKER MAXIMUM ON
WEDNESDAY. PRECIPITABLE WATER THIS MORNING OF 1.8 WILL INCREASE TO
OVER 2 INCHES AS MOISTURE FROM THE DISTURBANCE OVER THE SOUTHWEST
PORTION OF THE GULF SPREADS NORTHEAST OVER THE AREA. EXPECT
CONVECTION TO INCREASE FROM LATE MORNING INTO THE AFTERNOON THEN
DECREASE DURING THE EVENING HOURS. MODELS SHOW DRYER AIR MOVING
ACROSS THE AREA LATE WEDNESDAY INTO FRIDAY THEN BECOMING VERY MOIST
AGAIN ON SATURDAY. GUIDANCE POPS LOOK REASONABLE AND WILL MAKE ONLY
SMALL CHANGES.

MCB 71/90/70/89 4645
BTR 73/89/73/89 4645
MSY 75/89/74/89 3635
GPT 75/89/75/88 3634

.NEW...NONE
LA...NONE.
MS...NONE.

23

In the hours before

Special weather statement, Aug 27, 10:00 AM CST, 5 hours 40 minutes before
LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-271200-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1100 AM CDT MON AUG 27 2001

.SYNOPSIS...
A SERIES OF UPPER AIR DISTURBANCES MOVING SLOWLY NORTHEAST FROM TEXAS
AND THE NORTHWEST GULF WILL COMBINE WITH DEEP TROPICAL MOISTURE TO
TRIGGER SCATTERED SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND EARLY
TONIGHT OVER SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI.

.THUNDERSTORMS...
SCATTERED SHOWERS AND THUNDERSTORMS WILL BEGIN TO DEVELOP AND BECOME
MORE NUMEROUS BY DURING THE AFTERNOON THEN DIMINISHING DURING THE
EVENING HOURS. A FEW STORMS MAY BE RATHER STRONG AND PRODUCE LOCALLY
HEAVY DOWNPOURS OF 2 INCHES OR MORE IN A SHORT PERIOD OF TIME. THIS
MAY CAUSE SOME FLOODING OF LOW LYING OR POORLY DRAINED AREAS. BRIEF
GUSTY WINDS TO 25 MPH AND OCCASIONAL TO FREQUENT LIGHTNING MAY
ACCOMPANY THE MORE INTENSE STORMS.

.ACTIONS...
NONE.

FOR MORE INFORMATION PLEASE VISIT OUR HOME PAGE ON THE INTERNET
AT THE FOLLOWING ADDRESS...HTTP://WWW.SRH.NOAA.GOV/LIX (ALL LETTERS
SHOULD BE LOWER CASE).

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Tangipahoa

When
August 27, 3:40 PM CST
Where
Tangipahoa County, 5 mi SW of Hammond
Property damage
$3,000
Reported by
NEWSPAPER
Coordinates
30.450, -90.533

Several trees and power lines were knocked down in area extending from near Hammond to Amite. About 40 small pines trees were toppled southwest of Hammond.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Louisiana in 2001Every state in 2001This day in weather historyWarnings in Louisiana, August 2001

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5264106.